MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; BALLOON CATHETER

MICROVENTION, INC. SCEPTER C; BALLOON CATHETER
Model Number BC0415C-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during attempt to inflate the scepter balloon inside target vessel (ica) under fluoroscopy, the balloon did not appear to inflate and was removed from the patient, where it was found to have ruptured.There was no report of harm or injury to the patient.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for analysis, therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) includes this warning: during air-purging of catheter lumen, inject fluid slowly otherwise balloon may rupture.
 
Additional Manufacturer Narrative
Additional information: h10 (summary device evaluation).Summary device evaluation: the investigation of the returned balloon catheter system found no rupture on the balloon; however, it exhibited a pin hole leak during inflation testing.A pin hole leak would result in difficulty inflating the device as described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the pin hole, but it is consistent with the balloon experiencing forces over specification.

Brand Name
SCEPTER C
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13983878
Report Number2032493-2022-00125
Device Sequence Number14951157
Product Code MJN
UDI-Device Identifier00842429103395
UDI-Public(01)00842429103395(11)201008(17)230930(10)201008541
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberBC0415C-ID-700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown